MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939706JPNS0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 07/09/2024
Type of Reportable Event Death
Event or Problem Description
Event description: a transcatheter aortic valve implantation was performed and a 25 mm navitor transcatheter bioprosthetic valve system was attempted.During the implantation of the navitor, the blood pressure decreased and an echocardiogram was performed, which revealed a pericardial effusion.The physician determined that the use of the safari guidewire had caused left ventricular perforation, leading to cardiac tamponade.Pericardial drainage was performed, and the patient immediately underwent open-chest surgery.Hemostasis was attempted at the perforation site by suturing, but as this was not achieved, left ventricular reconstruction was performed.However, as the bleeding was still not completely stopped, the patient was returned to the intensive care unit (icu) with some degree of hemostasis achieved.On (b)(6) 2024, the patient died.Regarding the cause of death, the physician stated that the cause of death was hemorrhage due to perforation of the left ventricular apex by a guidewire.
 
Additional Manufacturer Narrative
Product was discarded; therefore, no visual or physical analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use (dfu) warnings section: ·monitor wire position throughout the procedure for proper placement of the curve and distal tip.·when advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.Never position the guidewire blindly, as this may result in misplacement, dissection or perforation.·never advance the guidewire against resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing the guidewire after device deployment.·the wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned in the ventricle.·the curve of the safari2 guidewire should be constrained with in a catheter during insertion into or withdrawal from the body or treatment site.As indicated in the device instructions for use: 7.Advanced the safari2 guidewire through the catheter under fluoroscopic guidance.8.Confirm safari2 guidewire curve position to assure safari2 guidewire placement and stability.9.Maintain wire position while tracking or advancing a catheter or device over the wire.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided to date, it appears that clinical and/or procedural factors have contributed to the event.Although the exact cause of the perforation has not been determined, cardiac perforation, tamponade, pericardial effusion, and death are known potential adverse events and are listed in the safari2 instructions for use (ifu).The sections left blank or unknown on this form could not be completed due to missing information.An attempt to gather further details to obtain the information was made; however, per the distributor, good faith efforts have been performed and at the time of this report no additional information has been received regarding this event.Should additional information be received, a follow up medwatch report will be submitted.

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska 55318
9526418518
MDR Report Key19933575
Report Number2126666-2024-00056
Device Sequence Number11474689
Product Code DQX
UDI-Device Identifier00816349012327
UDI-Public(01)00816349012327(17)261030(10)8302896
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH74939706JPNS0
Device Catalogue NumberH74939706JPNS0
Device Lot Number8302896
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Initial Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age85 YR
Patient SexFemale
Patient Weight50 KG